I have struggled with depression on and off since my early 20s. About 18 months ago I "gave in" & agreed to try medication. My MD put me on Wellbutrin XL & I responded well in most areas, but saw an increase in irritability & anxiety. She then added Zoloft & that eliminated the new symptoms, but I started feeling shaky, lazy & sleepy all the time. I gained 25 pounds, putting me at my heaviest weight EVER. I wasn't depressed or anxious anymore, but I have ALWAYS been an active athlete & my interest in my favorite activities dwindled. In May my MD started weaning me off the Zoloft & in October I discontinued its use completely. I didn't feel like sleeping all the time anymore & my career focus improved, but my irritability, short fuse & anxiety also returned. My motivation has not returned, my desire to interact much socially with friends has decreased & I still have a lack of interest in activities.
I do not think the Wellbutrin XL is working for me as well anymore & obviously WBXL by itself has never been the solution. The Zoloft made me lazy, lethargic & fat. The letargy has affected my weight, my health & my career.
Prozac apprears to target all of my areas of concern & sounds like it's worth a try, but it is in the same family as the Zoloft & I worry about the energy/motivational issues. It also seems that there is a lot of buzz about Effexor, but there seem to be more reports of negative side effects with this.
I have an apt with my MD next week, but would like to go in prepared to intelligently discuss options. Advice?
I just read your post about Wellbutrin and it seems I'm suffering the same side effects as you.
I've tried effexor; I was taking Wellbutrin and Effexor together for a quite a while up until a couple months ago. The side effects I experienced from Effexor were pretty bad - non-existant sexual libido, shaking, lethargy - which seem pretty common after reading about other people's experiences with it on forums and talking to my doctor. However I've heard a lot of success stories about effexor as well. It may be worth a try - just watch out for any new side effects and let your doctor know about them asap.
Alot of my clients have had success with effexor. As with any drug, there is always a risk for side effect. That does not mean you will experience all side effects, but it's worth a try. Prozac is actually still pretty popular as well. Celexa is a newer antidepressant that seems to popular and doesn't seem to cause the weight gain as much. Weight gain is actually one of the reasons why some of my clients stop taking certain medications. Best of luck to you and your doctor should be able to help you out with something. Try not to get frustrated if the enxt combination of meds don't work for you either....i've had several clients that were on several different medication combos for years or months until they found something that worked for them,
I was on Prozac for about 10 years. It did well for me up until a couple of years ago--I must have started getting immuned to it. I could not take Zoloft. As you said, all I wanted to do was sleep! I am now taking 10 mg. Lexapro. It is going pretty well, but it does make most people gain weight--that is why I reduced my dosage. I tried Wellbutrin--it made me very wired and anxious--so did Cymbalta.
I have been on a bunch - Going off Effexor was a nightmare. Prozac has treated me well till I started getting side effects in under 24hrs. Rare but I have heard of it happening with SSRIs. I am telling Wellbutrin, but the vivid dreaming is making me crazy. Not sure what else to try.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.